Ask a doctor

Botox in my Cheeks and Resulted in Lopsided Smile?

I am originally from the UK but live in the middle east. I have had Botox around my eyes and on my forehead on 3 occasions and have been very happy with the results. On my last visit I discussed with my doctor the smile lines on my cheeks, and he suggested a very small amount of Botox to smooth out these lines. I am now 11 days post treatment and completely freaking out :( The right side of my face appears to have absorbed the Botox to a much greater extent - my smile is lopsided! What can I do?

Doctor Answers (7)

Complications of botox now lopsided mouth

+1

you should see your doctor. They know exactly the placement of the botox they gave you. Sometimes, it is worth blunting the good side with Botox so both then look similar even if they are too relaxed and droopy. the ill effect wears off by 4 months if you don't treat it.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and smile issues

+1

Injecting Botox on the lower cheek can impact the smile muscls like the zygomaticus major and minor.  Unfortunately you will have to wait for it to wear off in a few months.  It shoudl get better with time.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Crooked smile after Botox.

+1

Unfortunately your Botox treatment has inadvertantly relaxed the muscles you use to smile. This can happen when injecting around the lower lids and cheek areas. I would suggest being patient and allow the Botox to wear off. Obviously avoid treating that area again and stick with the upper 1/3 of the face 

Web reference: http://www.8west.ca/knowledge-base/refresh/understanding-botox/

Vancouver Facial Plastic Surgeon
5.0 out of 5 stars 48 reviews

Your Best Option for a Lopsided Smile From Botox is to Wait

+1

We are seeing this kind of result more commonly as injectors continue to try and push the envelope in what we know we can do safely with Botox. When you realize that Botox works by decreasing the ability of muscles to contract, it becomes obvious that you really have to be careful to only inject Botox into muscles that will not cause you to look odd if they are not able to work normally. Traditionally, Botox works well in the forehead, in between the eyes, and in the crow's feet. You don't need to raise your eyebrows intensely, squint intensely, or frown intensely in order to look natural. On the other hand, if your smile is crooked, you do look odd. At this point the best option would be to wait for it to wear off. Even though it may take 3-4 months to completely go away, it is likely that you will get some movement back in the next month, making the overall appearance better. Good Luck.

Denver Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Botox in my Cheeks and Resulted in Lopsided Smile?

+1

 When using Botox or similar neurotoxins in the cheek area, one must be very conservative in the amount used in order to preserve the muscles of animation.  Try moving your mouth and face frequently which will speed up the formation of new chemical pathways and quicker return of muscular function.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox in Cheeks

+1

Injecting Botox in the cheek area will affect the muscles that control your smile.  Botox is the treatment of choice for the upper third of the face.  It gets very tricky to inject the lower face.  The good and the bad about Botox is that is goes away.  Unfortunately, I recommend waiting this out instead of trying to match the other side.  

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Botox in cheeks

+1

Well, you are experiencing the unfortunate part about injecting Botox into areas like the cheeks and mouth area. It isn't as predictable and can result in problems like this - lopsidedness, strange muscle pulls when smiling, drinking or talking problems, drooling, etc. You basically have two choices: wait it out for the next 3-4 months until it's absorbed and goes away, or try to inject a bit more on the other side to even it out a bit. Personally, I'd recommend waiting for it to go away, but I know that's going to be difficult for the next several months.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.